Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 61, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 8, 2008, 9:59 AM EDT. It took effect at Sep 8, 2008, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2008, 9:59 AM EDT (13:59 UTC)
- In effect from
- Sep 8, 2008, 12:00 PM EDT
- Expired
- Sep 8, 2008, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
863 WHUS71 KBUF 081359 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 959 AM EDT MON SEP 8 2008 LOZ045-082200- /O.NEW.KBUF.SC.Y.0061.080908T1600Z-080908T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 959 AM EDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. SOUTHWEST WINDS CHANNELING AHEAD OF A COLD FRONT WILL ALLOW WAVES TO BUILD TO 3 TO 5 FEET AT THE EASTERN END OF LAKE ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
266 WHUS71 KBUF 082004 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 404 PM EDT MON SEP 8 2008 LEZ020-040-041-090415- /O.NEW.KBUF.SC.Y.0062.080909T1000Z-080909T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 404 PM EDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT TUESDAY. WEST WINDS WILL INCREASE TO 10 TO 20 KNOTS BEHIND A COLD FRONT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-082200- /O.CON.KBUF.SC.Y.0061.000000T0000Z-080908T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 404 PM EDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. SOUTHWEST WINDS CHANNELING AHEAD OF A COLD FRONT WILL MAINTAIN WAVES OF 3 TO 5 FEET AT THE EASTERN END OF LAKE ONTARIO THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 7:38 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 8, 7:38 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 738 AM EDT MON SEP 8 2008 .SYNOPSIS... OTHER THAN A FEW AREAS OF MORNING CLOUDINESS NEAR LAKES ERIE AND ONTARIO...HIGH PRESSURE BUILDING EAST ACROSS THE REGION WILL BRING MOSTLY SUNNY SKIES TODAY. A COLD FRONT APPROACHING FROM THE CENTRAL GREAT LAKES WILL BRING AN INCREASE IN CLOUDS LATER THIS EVENING WITH THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS LATE TONIGHT AND TUESDAY. COOL TEMPERATURES WILL FOLLOW THE FRONT TUESDAY NIGHT AND WEDNESDAY WITH SOME LINGERING LAKE EFFECT RAIN SHOWERS SOUTH OF LAKE ONTARIO. && .NEAR TERM /THROUGH TONIGHT/... HAVE UPDATED THE EASTERN LAKE ONTARIO ZONES TO RAISE CHC POPS TO LIKELY FOR THE LAKE EFFECT ACTIVITY. THE KTYX RADAR HAS BEEN QUITE COLORFUL THIS MORNING WITH A BROKEN BAND OF MODERATE TO HEAVY LAKE SHOWER ACTIVITY. WHILE I HAVE INCLUDED THE SLIGHT CHC FOR SOME THUNDER AND LIGHTNING WITHIN THIS ACTIVITY...A CROSS SECTION SHOWS THAT THERE IS A LACK OF CHARGE GENERATING GRAUPEL. DBZS OF 40 AND HIGHER ARE BELOW THE -10C LEVEL WHICH IS ARND 16K FT. MEANWHILE... WEAK HIGH PRESSURE SLIDING BY TO OUR SOUTH WILL PRODUCE A FINE MORNING ACROSS THE VAST MAJORITY OF WESTERN AND NORTH CENTRAL NEW YORK...BUT THERE WILL BE SOME MESOSCALE WEATHER TO DEAL WITH EAST OF BOTH LAKES. H85 TEMPS ARND 8C COUPLED WITH LAKE SFC TEMPS IN THE LOWER 20S C WILL GENERATE LAKE DELTA TS ABV 13...SO ENOUGH INSTABILITY WILL BE PRESENT TO ALLOW FOR SOME LAKE INDCUED CONVECTION. THIS POTENTIAL WILL BE ENHANCED BY THE PASSAGE OF A JET STREAK...WHICH WAS NEAR CHICAGO AS OF 0730Z. THIS UPPER LEVEL SUPPORT WILL CROSS LAKE ERIE AROUND DAYBREAK AND THE EAST END OF LK ONTARIO BY 13Z. WILL KEEP THE CHC POPS IN PLACE FOR SITES EAST/NORTHEAST OF LAKE ERIE. FOR WHAT IT IS WORTH...THE OPERATIONAL NAM HAS DEPICTED THIS SCENARIO RATHER WELL...AS HAS SEVERAL MEMBERS OF THE 21Z SREF MODEL RUN. THE LATEST RUC13 PCPN GRAPHIC IS ALSO PICKING UP ON IT. STRONG MIXING ALLOWED BY PARTLY TO MOSTLY SUNNY SKIES ELSEWHERE WILL BREAK UP ANY ACTIVITY BY MID MORNING AND SHOULD DISSIPATE ANYTHING BY MIDDAY. THIS WILL LEAVE PRTLY TO MOSTLY SKIES FOR MUCH OF THE REGION FOR THE DURATION OF THE DAY WITH TEMPS RECOVERING INTO THE MID AND UPPER 70S. IT WILL THEN TURN INTERESTING AS AN INVERTED TROUGH OVER THE OHIO VALLEY WILL BECOME QUITE ACTIVE. A SHORTWAVE DIGGING ACROSS THE MISSISSIPPI VALLEY/UPPER GREAT LAKES WILL SPIN UP AN ORGANIZED SFC LOW IN THE VCNTY OF NRN OHIO AFTER MIDNIGHT...WITH THE DEEPENING LOW FORECAST TO LIFT ACROSS LAKE ERIE AND THE WESTERN HALF OF LK ONTARIO BY AROUND 12Z TUESDAY. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT...ESPECIALLY OVER THE FAR WESTERN COUNTIES WHERE SHRA/TSRA SHOULD BE WIDESPREAD BY DAYBREAK. WHILE OUR REGION HAS NOT BEEN OUTLINED IN A SLIGHT RISK AREA...THE PRESENCE OF A 60 KNOT H85 JET WITH SOUTHEASTERLY SFC WINDS AHEAD OF THE FRONT WILL OFFER PLENTY OF SHEAR TO GO ALONG WITH 8 TO 9 DEG/C LOW LEVEL LAPSE RATES. ELEVATED CONVECTION IS LIKELY... WITH THE POTENTIAL FOR SOME GUSTY WINDS AND SMALL HAIL OVER THE FAR WESTERN COUNTIES BY DAYBREAK. STAY TUNED. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... THE GFS AND THE NAM TRACK DEVELOP AN INTENSIFYING LOW OVER LAKE ERIE MONDAY NIGHT AND LIFT IT ACROSS WESTERN NEW YORK TO SOUTHERN QUEBEC TUESDAY. WILL GO WITH CATEGORICAL POPS FOR SHOWERS...BUT EMBEDDED THUNDERSTORMS ARE A POSSIBILITY AS MOIST AND UNSTABLE AIR SURGES AHEAD OF THE APPROACHING COLD FRONT. STRONG LOW LEVEL AND UPPER LEVEL JETS TRACKING EAST ACROSS NEW YORK STATE WILL GENERATE ADDITIONAL LIFT. EXPECT THE STRONGEST CONVECTION TO BE EAST OF OUR CWA BY EARLY TUESDAY AFTERNOON AS THE COLD FRONT MOVES INTO EASTERN NEW YORK STATE. THE CIRCULATION BETWEEN THE DEPARTING SURFACE LOW AND HIGH PRESSURE RIDING INTO THE GREAT LAKES WILL SET UP COOL NORTHERLY FLOW ACROSS THE AREA TUESDAY NIGHT. 850MB TEMPS FALL TO +3C TO +4C WITH A NORTHERLY WIND ACROSS LAKE ONTARIO WHICH IS SUFFICIENT TO PRODUCE LAKE EFFECT CLOUDINESS AND THE CHANCE OF RAIN SHOWERS TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING. AFTER THE MORNING CLOUDINESS MIXES OUT...WEDNESDAY WILL FEATURE MOSTLY SUNNY SKIES...BUT TEMPERATURES WILL STAY IN THE 60S WITH 850 MB TEMPS FORECAST TO STAY BELOW PLUS 5C. THE CENTER OF THE SURFACE RIDGE IS FORECAST TO MOVE ACROSS NEW ENGLAND WEDNESDAY NIGHT. THIS WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT SOUTHEAST WINDS...FAVORING GOOD RADIATIONAL COOLING WHICH MAY ALLOW TEMPERATURES TO DIP INTO THE MID AND UPPER 30S ACROSS THE INTERIOR VALLEYS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THURSDAY WILL FEATURE MOSTLY SUNNY SKIES WITH HIGH PRESSURE CENTERED OVER NEW ENGLAND STILL IN CONTROL. EXPECT TEMPERATURES TO MODERATE TO MORE SEASONABLE LEVELS. CLOUDS WILL BEGIN TO INCREASE THURSDAY NIGHT AS THE HIGH SLIDES OFF THE EAST COAST AND A WARM FRONT APPROACHES FROM THE CENTRAL GREAT LAKES. A FEW SHOWERS ARE POSSIBLE BEFORE DAYBREAK FRIDAY. THE INCREASE IN CLOUD COVER AND INCREASING SOUTHERLY WINDS WILL ALSO KEEPS OVERNIGHT LOWS MILDER THAN THE PREVIOUS TWO NIGHTS. SHOWERS WILL BECOME MORE WIDESPREAD FRIDAY AS LOW PRESSURE INTERCEPTS INCREASING MOISTURE ON THE SOUTHERLY FLOW. THE LOW WILL LINGER THROUGH EARLY SATURDAY AND HIGH PRESSURE WILL BUILD ACROSS THE REGION SATURDAY AFTERNOON THROUGH SUNDAY. THIS WILL BE A CENTRAL PLAINS HIGH AND WILL NOT BE ACCOMPANIED BY MUCH COOLING...SO TEMPS THROUGH THE WEEKEND SHOULD REMAIN IN THE MID 70S. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL BE FOUND ACROSS THE REGION TODAY AS HIGH PRESSURE WILL SLIDE PAST TO OUR SOUTH. THE ONLY FLY IN THE OINTMENT COULD BE SOME LOCALIZED LAKE INDUCED CLOUDS AND PCPN IN THE KBUF AND KART AREAS BETWEEN 12 AND 15Z...WHICH COULD CONCEIVABLY RESULT IN SHORT LIVED MVFR CIGS. VFR CONDITIONS WILL THEN CONTINUE THROUGH MOST OF TONIGHT WHILE AN ALTO-CU CIG WILL THICKEN AND LOWER. AS A COLD FRONT NEARS AFTER MIDNIGHT...THERE WILL BE AN INCREASING CHANCE FOR SHRA/TSRA. THIS WILL MAINLY BE THE CASE FOR KIAG AND KBUF WHERE A GUSTY EARLY MORNING THUNDERSTORM WILL BE POSSIBLE. TUESDAY...AREAS OF MVFR WITH A COLD FRONT AND POSSIBLE THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... A TROUGH PASSING WELL TO THE NORTH OF THE REGION WILL MAINTAIN A SOUTHWESTERLY FLOW ON THE LAKES THROUGH MOST OF TODAY WITH 2 TO 3 FOOT WAVES EXPECTED...BELOW SMALL CRAFT ADVISORY CRITERIA. INCREASING SOUTHWEST TO WEST WINDS ASSOCIATED WITH A PASSING COLD FRONT WILL LIKELY GENERATE SMALL CRAFT ADVISORY CONDITIONS ON THE LAKES ON TUESDAY. HIGH PRESSURE RIDING INTO THE LOWER LAKES WILL ALLOW WINDS AND WAVES TO SUBSIDE ON WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...RSH SHORT TERM...WCH LONG TERM...WCH AVIATION...RSH MARINE...WCH
Hazardous weather outlook, Sep 8, 5:18 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT MON SEP 8 2008 NYZ001>008-010>014-019>021-085-090930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-090930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:04 PM EDT | Small Craft Advisory | BUF | 34 hr |
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.